To the Editor.
—The case report by Blinder et al1 prompts me to share a suggestion concerning inadvertent cyanoacrylate tarsorrhaphy.See also pp 1029 and 1030.
Report of a Case.
—I recently examined an 11-year-old boy who had accidentally applied cyanoacrylate to his right eye, resulting in a complete, tightly bound tarsorrhaphy. There was no discomfort with eye movement, and no tenderness over the anterior segment, indicating that the hardened glue probably was not abrading the globe. It appeared that general anesthesia and surgical separation of the lids would be necessary. However, the mother brought in the container of glue, and I called the manufacturer and spoke with the safety director. He suggested trying a wet patch. Accordingly, three sterile eye pads were saturated with tap water and used to apply a tight pressure patch to the eye. The following morning, the lids were easily separated with minimal discomfort
Raynor LA. Treatment for Inadvertent Cyanoacrylate Tarsorrhaphy. Arch Ophthalmol. 1988;106(8):1033. doi:10.1001/archopht.1988.01060140185012
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: